Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 218, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 6, 2017, 4:45 PM CDT for Harrison County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2017, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 6, 2017, 5:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:56 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 6, 3:56 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 356 PM CDT Thu Jul 6 2017 .DISCUSSION... Good show along I-20 with multiple thunderstorms over the last hour. Localized gust fronts have been helping to take advantage by lifting this warm muggy air for additional nearby development. Rain cooler upper 70s can be found from near Tyler to Monroe. Additional development will be possible through daylight where rain has not yet fallen. Then for the overnight hours, model signals still showing some redevelopment over N LA give or take. This subtle pattern will linger for the foreseeable future with often feast or famine on rainfall totals into the weekend and then we can expect lighter amounts next week with a pattern change. The Red River has crested at Dekalb and rises of some 8 feet will occur for Shreveport as it stands now by Tuesday. That number could change a bit with additional rains. The upper ridge will build East early next week and we will transition out of nocturnal activity to more of a diurnal tropical Easterlies regime as the Bermuda ridge will extend in across the Gulf of Mexico. We can expect average temperatures and hopefully some more work on our rainfall deficit. /24/ && .PREV DISCUSSION... /issued 1253 PM CDT Thu Jul 6 2017/ AVIATION... VCTS conditions possible across mainly east Texas and north Louisiana this afternoon. Outside of convection, VFR conditions to prevail across most terminal sites with the exception of LFK, which may experience MVFR ceilings around daybreak. Otherwise southwest winds around 5 to 10 knots today to become light and variable overnight and then west at 5 to 10 knots on Friday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 76 94 / 30 30 10 30 MLU 75 92 75 94 / 30 30 10 30 DEQ 71 93 72 91 / 10 10 10 30 TXK 73 91 75 90 / 20 20 10 30 ELD 72 91 74 92 / 30 20 10 30 TYR 75 91 75 92 / 30 30 10 30 GGG 75 92 75 93 / 30 30 10 30 LFK 74 94 74 94 / 30 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/05
Hazardous weather outlook, Jul 6, 10:31 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1031 AM CDT Thu Jul 6 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071545- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1031 AM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for Southern Arkansas, for Northern Louisiana, for Eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... An outflow boundary remains over Arkansas and afternoon coverage of Thunderstorms should be scattered around farther South in parts of Texas and Louisiana with some mid 90 heat, muggy air and plenty of sunshine. Gusty winds to 30 mph and dangerous lightning are possible with any mature thunderstorms. Overnight may see less thunderstorm activity than lately, but some redevelopment may occur from around El Dorado down to along I-20 over that remaining outflow boundary. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Additional rounds of thunderstorms will be possible through early next week as several disturbances will move slowly across the region from the northwest along a persistent cool frontal boundary. While the threat of a few isolated severe storms cannot be ruled out, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 24
In the hours before
Special weather statement, Jul 6, 2:03 PM CDT, 2 hours 42 minutes before
Special Weather Statement National Weather Service Shreveport LA 203 PM CDT THU JUL 6 2017 LAZ002-003-012-062000- Bossier LA-Bienville LA-Webster LA- 203 PM CDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 300 PM CDT... At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over Haughton, or 9 miles east of Bossier City, moving east at 15 mph. Dime size hail has been reported with this storm and winds in excess of 30 mph will be possible. Locations impacted include... Bossier City, Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn, Heflin, Eastwood, Princeton, Curtis, Fillmore, Bodcau, Plum Orchard Landing, Koran, Gilark, Noles Landing, Lake Bistineau North, Sligo and Ogden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3243 9362 3264 9355 3264 9319 3237 9320 TIME...MOT...LOC 1902Z 283DEG 12KT 3254 9350 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:21 AM CDT | Areal Flood Advisory | SHV | Franklin, Wood | 114 min |
| Jul 6, 2:16 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 3 hr |
| Jul 6, 2:19 PM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Jul 6, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 44 min |
| Jul 6, 6:43 PM CDT | Special Weather Statement | SHV | Shelby | 47 min |
| Jul 6, 2:03 PM CDT | Special Weather Statement | SHV | Webster | 57 min |
| Jul 6, 5:13 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Jul 6, 5:20 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 55 min |
| Jul 6, 5:33 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caddo, Webster | 57 min |
| Jul 6, 5:41 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 34 min |
| Jul 6, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 34 min |
| Jul 6, 6:28 PM CDT | Special Weather Statement | SHV | Winn | 47 min |
| Jul 6, 6:32 PM CDT | Special Weather Statement | SHV | Red River | 43 min |
| Jul 6, 2:46 AM CDT | Areal Flood Advisory | SHV | Hempstead, Nevada | 119 min |
| Jul 6, 3:14 AM CDT | Special Weather Statement | SHV | Howard, Little River, Sevier | 61 min |
| Jul 6, 3:58 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Little River, Sevier | 62 min |
| Jul 6, 5:01 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Nevada | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.